MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24691
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter became entrapped on the guidewire.A v-14 control wire and a 3.5mm x 40mm x 146cm coyote es balloon catheter were selected for use for a celiac stenting procedure.However, during the procedure, the devices became stuck.The wire was sloppy wet and the balloon was flushed with heparin saline.It was very difficult to pull off the wire.There were no patient complications nor injuries reported and the patient was fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.:returned product consisted of a coyote es balloon catheter.The shafts, tip, and balloon were microscopically and visually examined.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was loosely folded bunched up.Inspection of the device revealed that the outer shaft and wire lumen were detached 5mm distal of the exit notch.The outer shaft was stretched from the exit notch to the balloon.The wire lumen was buckled from the separation to the tip.The distal tip was damaged.The confirmed damage to the device is consistent to be damage caused by the guidewire being stuck on the device during the procedure.Product analysis confirmed the reported event, as the damage to the device is consistent to be damage caused by the guidewire being stuck on the device during the procedure.

Brand Name
COYOTE ES
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9396798
Report Number2134265-2019-14534
Device Sequence Number2660091
Product Code LIT
UDI-Device Identifier08714729767282
UDI-Public08714729767282
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K093636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24691
Device Catalogue Number24691
Device Lot Number0023699062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer02/07/2020
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: V-14 CONTROL WIRE; GUIDEWIRE: V-14 CONTROL WIRE